Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 16, 2019, 1:55 PM MDT. It took effect at May 17, 2019, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2019, 1:55 PM MDT (19:55 UTC)
- In effect from
- May 17, 2019, 12:00 PM MDT
- Expired
- May 17, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
613 WWUS75 KABQ 161955 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 155 PM MDT Thu May 16 2019 ...GUSTY SOUTHWEST WINDS FRIDAY AFTERNOON OVER MUCH OF EASTERN NEW MEXICO... .A storm system approaching New Mexico from the west combined with strengthening surface low pressure over eastern Colorado will result in strong and gusty southwest winds over the majority of eastern New Mexico as well as portions of south central New Mexico from midday Friday through early Friday evening. NMZ523-526>534-537>540-171000- /O.NEW.KABQ.WI.Y.0028.190517T1800Z-190518T0100Z/ Central Highlands-South Central Mountains- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- De Baca County-Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 155 PM MDT Thu May 16 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon to 7 PM MDT Friday. * LOCATION...South Central Mountains, Eastern Lincoln County, Central and Northeast Highlands and much of the eastern plains. * WINDS...Southwest 25 to 35 mph with gusts to around 45 or 50 mph. * TIMING...Winds will begin to increase over the higher terrain of Lincoln County by midday Friday then rapidly strengthen north and eastward over the rest of the advisory area during the early afternoon. Winds should diminish early Friday evening. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high-profile vehicles should expect to encounter cross winds on west to east oriented highways, including Interstate 40 from the Clines Corners area to the Texas border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
4 follow-up statements
007 WWUS75 KABQ 170251 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 851 PM MDT Thu May 16 2019 ...GUSTY SOUTHWEST WINDS FRIDAY AFTERNOON OVER MUCH OF EASTERN NEW MEXICO... .A storm system approaching New Mexico from the west combined with strengthening surface low pressure over eastern Colorado will result in strong and gusty southwest winds over the majority of eastern New Mexico as well as portions of south central New Mexico from midday Friday through early Friday evening. NMZ523-526>534-537>540-171000- /O.CON.KABQ.WI.Y.0028.190517T1800Z-190518T0100Z/ Central Highlands-South Central Mountains- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- De Baca County-Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 851 PM MDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY... * LOCATION...South Central Mountains, Eastern Lincoln County, Central and Northeast Highlands and much of the eastern plains. * WINDS...Southwest 25 to 35 mph with gusts to around 45 or 50 mph. * TIMING...Winds will begin to increase over the higher terrain of Lincoln County by midday Friday then rapidly strengthen north and eastward over the rest of the advisory area during the early afternoon. Winds should diminish early Friday evening. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high-profile vehicles should expect to encounter cross winds on west to east oriented highways, including Interstate 40 from the Clines Corners area to the Texas border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
534 WWUS75 KABQ 171008 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 408 AM MDT Fri May 17 2019 ...STRONG SOUTHWEST WINDS THIS AFTERNOON ACROSS PORTIONS OF EASTERN NEW MEXICO... .A storm system approaching New Mexico from the west combined with strengthening surface low pressure over eastern Colorado will result in strong and gusty southwest winds across northeast and east central parts of the state, as well as the south central mountains and adjacent high plains, this afternoon until almost sunset. NMZ537-538-171115- /O.CAN.KABQ.WI.Y.0028.190517T1800Z-190518T0100Z/ De Baca County-Chaves County Plains- 408 AM MDT Fri May 17 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. It will become windy today, but winds are only expected to gust around 35 to 40 across most of the Chaves and De Baca County plains, so the Wind Advisory is cancelled. $$ NMZ523-526>534-539-540-171800- /O.CON.KABQ.WI.Y.0028.190517T1800Z-190518T0100Z/ Central Highlands-South Central Mountains- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County-Southwest Chaves County- 408 AM MDT Fri May 17 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * LOCATION...South Central Mountains, Eastern Lincoln County, Central and Northeast Highlands, as well as the northeast and east central plains. * WINDS...Southwest 25 to 35 mph with gusts to around 45 or 50 mph. * TIMING...Winds will strengthen during the late morning then become hazardous throughout the afternoon. Speeds will weaken toward sunset. * VISIBILITY...Locally reduced in dust-prone locations. * LOCAL IMPACTS...Secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high-profile vehicles should expect hazardous crosswinds, especially on northwest-to-southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
115 WWUS75 KABQ 171727 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1127 AM MDT Fri May 17 2019 ...STRONG SOUTHWEST WINDS THIS AFTERNOON ACROSS PORTIONS OF EASTERN NEW MEXICO... .A storm system crossing New Mexico from west to east combined with strengthening surface low pressure over eastern Colorado will result in strong and gusty southwest winds across northeast and east central parts of the state, as well as the south central mountains and adjacent high plains, this afternoon until around sunset. NMZ523-526>534-539-540-180100- /O.CON.KABQ.WI.Y.0028.190517T1800Z-190518T0100Z/ Central Highlands-South Central Mountains- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County-Southwest Chaves County- 1127 AM MDT Fri May 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...South Central Mountains, Eastern Lincoln and Southwest Chaves Counties, Central and Northeast Highlands, as well as the Northeast and East Central Plains. * WINDS...Southwest 25 to 35 mph with gusts to around 45 or 50 mph. * TIMING...Winds will continue to strengthen, reaching peak speeds mid to late this afternoon, then diminish around sunset. * VISIBILITY...Locally reduced in dust-prone locations. * LOCAL IMPACTS...Secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high-profile vehicles should expect hazardous crosswinds, especially on northwest-to- southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
992 WWUS75 KABQ 180034 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 634 PM MDT Fri May 17 2019 NMZ523-526>534-539-540-180145- /O.EXP.KABQ.WI.Y.0028.000000T0000Z-190518T0100Z/ Central Highlands-South Central Mountains- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County-Southwest Chaves County- 634 PM MDT Fri May 17 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds have begun to subside from their peak strength this afternoon and will continue to subside through the evening. Thus, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 16, 11:02 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 16, 11:02 AM MDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1102 AM MDT Thu May 16 2019 .AVIATION... 18Z TAF CYCLE Upper trough approaching NM from the west to result in increasing s-sw winds with gusts to around 40kt possible along the NM/AZ border as well as from the KLVS-KRTN area. Isold showers and tstms along and east of the central mt chain and over the nw mts aft 18Z. A few of the tstms especially along the dryline from vcnty KROW-KTCC aft 22Z may be strong to severe with large hail and gusty variable outflow winds to 45-50kts. Convection to diminish aft 03Z but mt top winds swly to strengthen. && .PREV DISCUSSION...325 AM MDT Thu May 16 2019... .SYNOPSIS... The dryline will become active today triggering isolated strong to severe thunderstorms across the east central and southeast plains. A more typical spring wind pattern will develop today through the next week with breezy to windy conditions each afternoon. Friday should bring the strongest and most widespread winds with gusts to 50 mph along and northeast of the central mountain chain. An upper level trough will bring a chance of showers and thunderstorms to northern New Mexico Friday through Saturday. Then, a stronger storm system may bring widespread precipitation as it crosses Monday and Tuesday of next week. Next week's system could produce accumulating snow in the northern and central mountains. && .DISCUSSION... The dryline is forecast to become active today with isolated showers and thunderstorms forming along the east slopes of the central mountain chain in the early afternoon, then traveling northeastward across the east central and southeast plains during the late afternoon and evening. A few strong to severe cells will be possible across east central and southeast areas. Some of the activity could linger into the late night hours across southeast areas near the TX border. Winds will also strengthen this afternoon in response to strengthening flow aloft ahead of an upper level trough approaching from the west. South and southwest winds will become breezy to windy with the strongest gusts briefly approaching 50 mph late in the day near Gallup. An upper level trough will cross northern NM from the west Friday through Saturday. The system will trigger showers, thunderstorms and high terrain snow showers across the northwest third of the forecast area Friday and Friday night, then the focus will shift to the northern mountains near the CO border on Saturday. A moderate speed maximum in the polar jet will cross the state on Friday, and a ~986 mb surface low will develop in eastern CO, causing surface winds to strengthen. Gusts will probably reach 50 mph along and just east of the central mountain chain, and also across the northeast plains in the afternoon. A Pacific cold front will cross Friday night with northwest winds gusting generally in the 30 to 40 mph range on Saturday. After briefly weaker winds Sunday in between storm systems, breezy to windy conditions will redevelop during the first half of the coming week as a broad upper level low pressure system passes eastward over the central and/or southern Rockies. At present forecasters have some uncertainty about the track of the upper low, since the ECMWF tracks it over southern CO, the Canadian Model tracks it over northern NM, and the GFS tracks it over central and southern NM. Given the ongoing El Nino and active convection over the tropical Pacific, there is a good chance the GFS is correct with a more southerly track. Whichever route the low takes, winds should strengthen nicely ahead of the system on Monday with gusts to 50 mph possible across southern areas and potentially parts of the east. Showers, thunderstorms and mountain snow should spread over the area from the west Monday through Tuesday. Northern areas should be favored for the greatest accumulations if the GFS is correct. After a cool start to the week, temperatures will rebound through mid week as the weather dries out. 44 && .FIRE WEATHER... South to southwest winds will increase today ahead of an approaching storm system. Critical fire weather is most likely within the Rio Grande Valley and parts of the western high terrain however recent soil moisture improvements and green up will mitigate fire growth potential. Even drier conditions will move into the area Friday as a potent cold front arrives from the west. The focus for critical fire weather conditions will shift into eastern NM where above normal temperatures will continue. However, critical fire conditions will again be limited by recent soil moisture improvements and green up. A more unsettled weather pattern with a series of weather systems crossing NM through the middle of next week will keep temperatures 5 to 15 degrees below normal with higher humidity, cloud cover, breezy winds, and periodic chances for showers and storms across the region. The best chances for widespread wetting rainfall will be Monday night and Tuesday. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 16, 4:00 AM MDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 400 AM MDT Thu May 16 2019 NMZ501>540-171100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 400 AM MDT Thu May 16 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms across the east central and southeast plains today, including the east slopes of the south central mountains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday, southwest wind gusts may reach 50 mph along the east slopes of the central mountain chain and across much of the eastern plains. Monday and Tuesday, a storm system will cross from the west with the potential for a few to several inches of late season snow accumulation mainly in the northern mountains. Southwest winds may reach 50 mph on Monday across the south central mountains and adjacent high plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. 44
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.